Alert archive / Delaware / Areal Flood Advisories in 2016
Areal Flood Advisory 50, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 28, 2016, 12:01 PM EDT for Sussex County, Delaware. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 12:01 PM EDT (16:01 UTC)
- Expired
- Jun 28, 2016, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
686
WGUS81 KPHI 281601
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE JUN 28 2016
DEC005-281900-
/O.NEW.KPHI.FA.Y.0050.160628T1601Z-160628T1900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
1201 PM EDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR...
SOUTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 300 PM EDT
* AT 1156 AM EDT...DOPPLER RADAR INDICATED PERIODS OF HEAVY RAIN
THAT WILL CAUSE MINOR FLOODING IN A PORTION OF THE ADVISORY AREA,
ESPECIALLY NEAR THE MARYLAND BORDER. THE RAIN MAY BE ACCOMPANIED
BY THUNDER AND HOURLY RAINFALL RATES OF AN INCH AN HOUR,
ESPECIALLY ALONG THE SOUTHERN SUSSEX COUNTY BORDER WITH WICOMICO
AND WORCESTER COUNTIES IN MARYLAND. RAIN SHOULD DIMINISH AND END
BETWEEN 1 AND 230 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...
SELBYVILLE...DELMAR...GUMBORO...FRANKFORD AND SOUTH BETHANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
&&
LAT...LON 3846 7569 3851 7570 3852 7504 3846 7504
3845 7507
$$
DRAG1 follow-up statement
313
WGUS81 KPHI 281848
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT TUE JUN 28 2016
DEC005-281856-
/O.CAN.KPHI.FA.Y.0050.000000T0000Z-160628T1900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
248 PM EDT TUE JUN 28 2016
...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR SOUTHERN SUSSEX
COUNTY...
RAIN HAS CEASED FOR THE TIME BEING...THEREFORE THE FLOODING THREAT
HAS ENDED.
LAT...LON 3846 7569 3851 7570 3852 7504 3846 7504
3845 7507
$$
AMCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 28, 11:13 AM EDT, 48 minutes earlier.
Area forecast discussion, Jun 28, 11:13 AM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1113 AM EDT TUE JUN 28 2016 .SYNOPSIS... Cold front will approach the region later today. It is expected to slowly drift east offshore on Wednesday. High pressure builds in for Thursday, before another cold front is expected to approach the region late in the day on Friday. High pressure should build in for the remainder of the weekend, before a warm front lifts into the region Monday or Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The showers/isolated thunderstorms associated with the initial short wave/vorticity impulse across southern New Jersey and Delmarva have mostly moved south of the area and offshore. There does remain some some showers/isolated thunderstorms across far southern Delaware that will hang around into the early afternoon however. For the rest of the area, we will be mostly precipitation free for a few hours, outside of an isolated shower or sprinkle. Clouds will hang around through the day, but some breaks should begin developing in the cloud cover from west through the afternoon. Eventually, the cold front to the west will overtake the lee side trof that's across our western areas, while the next short wave/vorticity impulse approaches as well. This will lead to another round of showers and thunderstorms developing to our west and moving into our area later afternoon and into this evening. SPC still has the Poconos, the Lehigh Valley, and northwest NJ in a slight risk. Marginal is surrounding the slight risk. Higher POPS, in the likely category, remain for the mid-afternoon across the northern and western zones and drift south and east to finish off the period. Gusty winds, small hail, and heavy rain can be anticipated today with the heavier showers and thunderstorms, even though PW's will be decreasing across most of the CWA today. The exception will be the Delmarva. This is a good thing because soundings don't suggest the showers and thunderstorms will be moving at a quick pace. Still, ponding in low lying or poor drainage areas could very well occur. Normals for KPHL today are 86 and 67. We will probably run just a little cooler. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... The question for tonight will be how far east the cold front gets by daybreak Wednesday. The 00z models did offer some quicker/slower solutions. As far as how this relates to any precipitation. We'll start the northern half of the CWA with likely POPS. Slightly less further south. This will transition into chance and slight chance POPS, along with some fog, by 6 AM Wednesday. With the front dropping through our northwest zones, temps should drop into the mid 50s to lower 60s. Further south and east where the front still has a presence, 60s will be the rule. The front should be right along the coast early Wednesday morning. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Wednesday...Question this day will be where the front stalls. The GFS has it offshore by 12Z Wednesday morning, while the ECMWF and NAM are not quite as progressive. For now, have favored the slower solutions given the upper level short wave trough will still be lagging behind the surface front until at least mid day Wednesday. Wednesday night through Thursday night...High pressure briefly builds in, in the wake of the cold front. An inverted surface trough may develop by Thursday...resulting in low level southerly flow, warm air advection, and moisture advection. As this continues Thursday night, could see some showers and thunderstorms as a mid and upper level jet develops just northeast of the region, which may leave our region under the right rear quadrant. Friday and Saturday...next cold front and associated upper level short wave trough sweep through the region. Unlike the early week front, models depict this front sliding through the region rather quickly, with the possible exception of Delmarva. Given the time of year, and a lack of any strong pressure rises behind the front, am not confident that this front will clear the region as quickly as most models are depicting. Thus, given the uncertainty, kept close to the previous forecast. Sunday through Independence Day...Weak high pressure should build in for Sunday and Independence Day. Thus at this point, we still expect this period to be dry (once lingering showers and thunderstorms on Sunday morning across the south move out of the region). Tuesday...Depending on how quickly the high shifts off shore, low level flow will shift to southerly sometime on Tuesday, bringing warm air and moisture advection. No especially distinct features to suggest widespread precipitation at this point, however. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...mainly IFR to MVFR with ample low-level moisture. There could be a transitions to some VFR later this afternoon, especially across the northern half of the area. The first round of showers have moved south of the TAF sites this morning. The second round of showers and possible thunderstorms are expected to develop to our west and move into our area later this afternoon and into this evening. Winds will be mainly from the south-southeast less than 10 kts. Tonight...More of the same with at least MVFR conditions. Much of the precip should come to an end late. South winds will veer to the west as the front tracks through, but speeds should be less than 10 kts. Outlook... Wednesday through Thursday...After any MVFR ceilings move offshore with lingering showers Wednesday morning, VFR conditions are expected. Thursday night through Friday...MVFR and brief IFR conditions will be possible with any showers and thunderstorms that move through the region during this time. Saturday...mostly VFR conditions are expected. && .MARINE... Today and tonight...No headlines, although south winds will be in the 10 to 15 kt range with gusts up to 20 kts. Showers and thunderstorms will be likely this morning across the southern waters. A better shot of showers and thunderstorms will be again possible this evening and portions of the overnight, more so across the northern waters. Outlook... Wednesday through Saturday...winds and seas should remain below SCA criteria. Although gusty winds are possible in the vicinity of any thunderstorms Thursday night or Friday. RIP CURRENTS...We will go with a low risk for the development of rip currents for Delaware and a moderate afternoon risk for New Jersey. The rip current risk will be low to possibly moderate at times during the balance of this week, in part dependent on the amount of onshore wind. In other words, not much change from the somewhat active month of June. AWARENESS: weak swimmers for their own safety should swim only in the presence of lifeguards. It is not worth being a rip current victim by swimming near jetties, or after the lifeguards go home, or with untrained weak swimming bystanders who wont be capable of saving a distressed swimmer, except to call 911, which then could be too late. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...Kruzdlo/Robertson Short Term...Kruzdlo Long Term...Johnson Aviation...Johnson/Kruzdlo/Robertson Marine...Johnson/Kruzdlo
Hazardous weather outlook, Jun 28, 4:19 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 419 AM EDT TUE JUN 28 2016 NJZ001-007>010-PAZ054-055-060>062-101>106-290830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 419 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY SEVERE STORMS IS EXPECTED TO BE STRONG WINDS. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 290830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 419 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ014-024>026-290830- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 419 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAIN...LEADING TO LOCALIZED FLOODING ESPECIALLY FOR POOR DRAINAGE AREAS...INCLUDING URBAN LOCATIONS...IS ALSO POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS TODAY. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-290830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 419 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME STORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Areal Flood Advisories in Delaware, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.